Back to Home Page.

Stefan Papadima: Research directions and publications

Research Directions

My favourite line of research is directed towards applied homotopy theory. I have dealt with various directions of application, such as:


  1. O formula de stabilitate pentru A-genul ponderat si o teorema de anulare a genului A (Romanian), Stud. Cerc. Mat. (2) 29 (1977), 149-157
  2. Teoria rationala a omotopiei (Romanian), with L. Paunescu, INCREST Seminar Monographs, No. 1, 1981, 192 pp
  3. On the formality of maps, An. Univ. Timisoara Ser. Stiinte Mat. 20 (1982), 30-40
  4. Homotopie rationnelle des espaces de Thom et problèmes de lissage, C. R. Acad. Sci. Paris Ser. I Math. 297 (1983), 189-191
  5. Classification of Poincaré duality algebras over the rationals, Geom. Dedicata 17 (1984), 199-205
  6. Poincaré duality algebras and the rational classification of differentiable manifolds, in: Homotopie algébrique et algèbre locale (Luminy, 1982), pp. 268-272, Astérisque 113-114, Soc. Math. France, Paris, 1984
  7. The cellular structure of formal homotopy types, J. Pure Appl. Alg. 35 (1985), 171-184
  8. The rational homotopy of Thom spaces and the smoothing of homology classes, Comment. Math. Helv. 60 (1985), 601-614
  9. The rational homotopy of Thom spaces and the smoothing of isolated singularities, Ann. Inst. Fourier (Grenoble) 35 (1985), 119-135
  10. Propriétés de rigidité des groupes de Lie compacts modulo leurs tores maximaux, C. R. Acad. Sci. Paris Ser. I Math. 302 (1986), 455-458
  11. Rigidity properties of compact Lie groups modulo maximal tori, Math. Ann. 275 (1986), 637-652
  12. Complex cohomology automorphisms of compact homogenous spaces of positive Euler characteristic, Suppl. Rend. Circ. Mat. Palermo 16 (1987), 217-226
  13. Rational homotopy equivalences of Lie type, Math. Proc. Camb. Phil. Soc. 104 (1988), 65-80
  14. Discrete symmetry, toral symmetry and the Euler characteristic of differentiable manifolds, Proc. Amer. Math. Soc. 103 (1988), 612-614
  15. Ch. XII: Clasificarea algebrelor Lie semisimple reale (Romanian), in: Algebre Lie Semisimple (B. Berceanu, M. Martin and St. Papadima Eds.), pp. 128-184, IMAR Bucharest Seminar Monographs, No. 1, 1991, 255 pp
  16. Geometric decompositions, algebraic models and rigidity theorems, with M. Markl, J. Pure Appl. Alg. 71 (1991), 53-73
  17. Homotopy Lie algebras and fundamental groups via deformation theory, with M. Markl, Ann. Inst. Fourier (Grenoble) (4) 42 (1992), 905-935
  18. Moduli spaces for fundamental groups and link invariants derived from the lower central series, with M. Markl, Manuscripta Math. 81 (1993), 225-242
  19. Cohomologically generic 2-complexes and 3-dimensional Poincaré complexes, with B. Berceanu, Math. Ann. 298 (1994), 457-480
  20. Moduli spaces for generic low-dimensional complexes, with B. Berceanu, J. Pure Appl. Alg. 95 (1994), 1-25
  21. Homotopy Lie algebras and submanifolds, J. Pure Appl. Alg. 91 (1994), 219-229
  22. Finite determinacy phenomena for finitely presented groups, In: Proceedings of the 2nd Gauss Symposium. Conference A: Mathematics and Theoretical Physics (Münich, 1993), pp. 507-528, Sympos. Gaussiana, de Gruyter, Berlin, 1995
  23. Reduced weighted complete intersection and derivations, with L. Paunescu, J. Algebra 183 (1996), 595-604
  24. A rational homotopy analogue of the Poincaré conjecture, Rev. Roumaine Math. Pures Appl. (1-2) 42 (1997), 121-132
  25. Campbell-Hausdorff invariants of links, Proc. London Math. Soc. (3) 75 (1997), 641-670
  26. A generalization of fiber-type arrangements and a new deformation method, with M. Jambu, Topology (6) 37 (1998), 1135-1164
  27. On rational K(\pi,1) spaces and Koszul algebras, with S. Yuzvinsky, J. Pure Appl. Alg. (2) 144 (1999), 157-167
  28. Braid commutators and homogenous Campbell-Hausdorff tests, Pacific Journ. of Math. 197 (2001), 383-416
  29. On the indeterminacy and the realization of Milnor's \mu-invariants, Rev. Roumaine Math. Pures Appl. 46 (2001), 471-487
  30. The universal finite-type invariant of braids, with integer coefficients, Topology and its Applications 118 (2002), 169-185
  31. Deformations of hypersolvable arrangements, with M. Jambu, Topology and its Applications 118 (2002), 103-111
  32. Generalized \mu-invariants for links and hyperplane arrangements, Proc. London Math. Soc. 84 (2002), 492-512
  33. Higher homotopy groups of complements of complex hyperplane arrangements, with A. Suciu, Advances in Math. 165 (2002), 71-100; available in preprint form at arXiv:math/0002251
  34. Rational homotopy groups and Koszul algebras, with A. Suciu, C. R. Acad. Sci. Paris Ser. I Math. 335 (2002), 53-58
  35. Hypersurface complements, Milnor fibers and higher homotopy groups of arrangements, with A. Dimca, Annals of Math. 158 (2003), 473-507; available in preprint form at arXiv:math/0101246
  36. Equivariant chain complexes, twisted homology and relative minimality of arrangements, with A. Dimca, Ann. Scient. Ec. Norm. Sup. 37 (2004), 449-467; available in preprint form at arXiv:math/0305266
  37. Chen Lie algebras, with A. Suciu, Internat. Math. Res. Notices 21 (2004), 1057-1086; available in preprint form at arXiv:math/0307087
  38. Homotopy Lie algebras, lower central series, and the Koszul property, with A. Suciu, Geometry and Topology 8 (2004), 1079-1125; available in preprint form at arXiv:math/0110303
  39. Multiplicative models for configuration spaces of algebraic varieties, with B. Berceanu and M. Markl, Topology 44 (2005), 415-440; available in preprint form at arXiv:math/0308243
  40. Some analogs of Zariski's theorem on nodal line arrangements, with A. D. R. Choudary and A. Dimca, Algebraic and Geometric Top. 5 (2005), paper no.28, 691-711; available in preprint form at arXiv:math/0410363
  41. Isometry-invariant geodesics and nonpositive derivations of the cohomology, with L. Paunescu, J. Differential Geometry 71 (2005), 159-176; available in preprint form at arXiv:math/0311340
  42. Algebraic invariants for right-angled Artin groups, with A. Suciu, Math. Annalen 334 (2006), 533-555; available in preprint form at arXiv:math/0412520
  43. When does the associated graded Lie algebra of an arrangement group decompose?, with A. Suciu, Comment. Math. Helvetici 81 (2006), 859-875; available in preprint form at arXiv:math/0309324
  44. Closed manifolds coming from Artinian complete intersections, with L. Paunescu, Trans. Amer. Math. Soc. 359 (2007), 2777-2786; available in preprint form at arXiv:math/0406161
  45. Algebraic invariants for Bestvina-Brady groups, with A. Suciu, J. London Math. Soc. 76 (2007), 273-292; available in preprint form at arXiv:math/0603240
  46. Global versus local algebraic fundamental groups, in: Topology of closed one-forms and cohomology jumping loci, Oberwolfach Reports 40 (2007), 20-22, European Math. Soc. Publishing House.
  47. Quasi-Kahler Bestvina-Brady groups, with A. Dimca and A. Suciu, J. Algebraic Geometry 17 (2008), 185-197; available in preprint form at arXiv:math/0603446
  48. Alexander polynomials: essential variables and multiplicities, with A. Dimca and A. Suciu, Internat. Math. Res. Notices, vol.2008 (2008), article ID rnm119, 36 pp; available in preprint form at arXiv:0706.2499
  49. Non-finiteness properties of fundamental groups of smooth projective varieties, with A. Dimca and A. Suciu, J. Reine Angew. Math., to appear; available in preprint form at arXiv:math/0609456
  50. Formality, Alexander invariants, and a question of Serre, with A. Dimca and A. Suciu, preprint arXiv:math/0512480
  51. On the monodromy action on Milnor fibers of graphic arrangements, with A. Macinic, preprint arXiv:math/0609075
  52. Universal representations of braid and braid-permutation groups, with B. Berceanu, preprint arXiv:0708.0634
  53. The spectral sequence of an equivariant chain complex and homology with local coefficients, with A. Suciu, preprint arXiv:0708.4262
  54. Characteristic varieties of nilpotent groups and applications, with A. Macinic, preprint arXiv:0710.5398
  55. Toric complexes and Artin kernels, with A. Suciu, preprint arXiv:0801.3626

Current research project